Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

August 6, 2019Laurens County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 6, 2019, 4:30 PM EDT for Laurens County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2019, 4:30 PM EDT (20:30 UTC)
Expired
Aug 6, 2019, 5:00 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Wind
40

County Laurens County, GA

The radar

The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
316 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

971 
WWUS82 KFFC 062030
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
430 PM EDT Tue Aug 6 2019
 
GAZ096-097-109-062100-
Laurens GA-Bleckley GA-Dodge GA-
430 PM EDT Tue Aug 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR LAURENS...NORTHEASTERN BLECKLEY
AND NORTHERN DODGE COUNTIES UNTIL 500 PM EDT...

At 429 PM EDT...a strong thunderstorm was near Dexter, or 12 miles
southwest of Dublin...moving east at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dublin, Chester, Dexter, Dudley, Cadwell, Rentz, Montrose, Rowland,
Minter, Harlow, Goldsboro, Rebie and Lowery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3240 8331 3257 8326 3258 8324 3249 8270
      3227 8277 3226 8278
TIME...MOT...LOC 2029Z 282DEG 26KT 3246 8310 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:14 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 6, 3:14 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
314 PM EDT Tue Aug 6 2019

.SHORT TERM /Tonight through Wednesday Night/...

This afternoon and evening should be fairly nice across portions of
northern Georgia as drier air filters into the northwest. PW values
across northern Georgia are around 1 to 1.2 inches with little to no
instability across the far north. Overall, the drier air will help
to keep pops very slim north of I-20. For the rest of the area,
isolated to scattered showers and thunderstorms will be possible
through the rest of the afternoon and evening with the best chances
across central Georgia.

Models are showing a weak front pushing into portions of northern
Georgia early Wednesday morning. This will work to enhance chances
for precip in the very early morning hours through daybreak. Some
models have been showing a broken line of storms entering north
Georgia, but overall the showers and storms look to remain
disorganized. Overall, across the rest of the area moisture and
instability return area-wide so showers and thunderstorms will be
possible again in the afternoon and evening.

Temperatures today and Wednesday are expected to be in the upper 80s
to lower 90s with low temperatures in the upper 60s and lower 70s.

Reaves

&&

.LONG TERM /Thursday through Tuesday/...

General trends remain largely unchanged through the Extended
Forecast period. Moisture, somewhat limited heading into this
period, increases through the end of the week and into the first
half of next week. Upper flow also still expected to slowly but
steadily de-amplify as ridge over the southern/central Rockies
flattens and shifts east into the plains. However the region will
remain under predominately northwesterly flow aloft. Current Long-
Term grids appear to capture this evolution well. Warm temperatures
and at least chance POPs expected to prevail. Convective coverage
should show a decidedly, but not exclusively, diurnal bias through
the period.

20

&&

.AVIATION...
18Z Update...

Mainly VFR cigs across the area with some leftover MVFR cigs mixed
in with a cu field around 4-6kft. Highest chances for TSRA today
will be at MCN/CSG with only VCSH after 19Z at metro taf sites.
Prob30 has been included for Wed afternoon as pops are higher
across the area, starting 17Z. Winds will be mainly on the west
side through the taf cycle around 4-7kts, becoming more SW and
light and variable overnight then more west Wednesday afternoon
around 5-8kts.

//ATL Confidence...18Z Update...
Medium on tsra timing early afternoon & early fog. Medium to high
on all other elements.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  91  70  93 /  10  30  30  10
Atlanta         72  90  72  91 /  10  30  20  20
Blairsville     64  82  62  84 /  20  40  30  10
Cartersville    71  91  70  91 /  10  30  20  20
Columbus        73  93  74  94 /  20  30  20  20
Gainesville     70  88  69  91 /   5  30  30  10
Macon           72  93  73  95 /  20  30  20  20
Rome            71  91  70  91 /  20  30  20  20
Peachtree City  71  91  71  92 /  20  30  20  20
Vidalia         73  94  74  96 /  20  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Reaves
LONG TERM....20
AVIATION...Reaves
Hazardous weather outlook, Aug 6, 11:15 AM EDT, 5 hours 15 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1115 AM EDT Tue Aug 6 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-070800-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1115 AM EDT Tue Aug 6 2019

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are expected this afternoon and
early evening. The highest coverage will be across portions of
Central Georgia. Some storms could be strong to severe with frequent
cloud-to-ground lightning, strong wind gusts, and periods of heavy
rain.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered thunderstorms are expected to continue each day,
especially during afternoon and evening hours. A few storms could
become strong to severe with gusty winds, heavy rain, and frequent
cloud-to-ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Aug 6, 10:35 AM EDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1035 AM EDT TUE AUG 06 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     LIGHTNING        1 WSW GRAYSON           33.89N  83.97W
08/05/2019                   GWINNETT           GA   EMERGENCY MNGR

            HOUSE FIRE CAUSED BY LIGHTNING IN THE 700 BLOCK OF
            WINDSOR PLACE CIRCLE SW REPORTED BY EM.

&&

EVENT NUMBER FFC1900628

LUSK
Local storm report, Aug 6, 12:36 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1236 PM EDT TUE AUG 06 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     FLASH FLOOD      1 SW MIDTOWN            33.77N  84.40W
08/05/2019                   FULTON             GA   SOCIAL MEDIA

            SOCIAL MEDIA REPORT OF STREET FLOODING UNDER OVERPASS
            OF MARIETTA ST. NW OVER NORTH AVE. NW.

&&

EVENT NUMBER FFC1900629

LUSK
Special weather statement, Aug 6, 4:00 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
400 PM EDT Tue Aug 6 2019

GAZ083-095-096-062030-
Houston GA-Bleckley GA-Twiggs GA-
400 PM EDT Tue Aug 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON...BLECKLEY
AND SOUTHERN TWIGGS COUNTIES UNTIL 430 PM EDT...

At 359 PM EDT...a strong thunderstorm was near Kathleen, or 12 miles
east of Perry...moving east at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cochran, Warner Robins, Robins Air Force Base, Coley Station,
Tarversville, Sand Bed, Magnolia, Royal, Paulk, Goldsboro, Rebie,
Cary, Porter, Bonaire, Kathleen and Empire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3238 8347 3240 8350 3239 8351 3240 8352
      3240 8353 3243 8366 3261 8365 3257 8322
      3245 8315 3244 8315 3245 8318 3234 8330
      3233 8329
TIME...MOT...LOC 1959Z 281DEG 26KT 3250 8352

WIND...40MPH
Special weather statement, Aug 6, 4:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
430 PM EDT Tue Aug 6 2019

GAZ096-097-109-062100-
Laurens GA-Bleckley GA-Dodge GA-
430 PM EDT Tue Aug 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR LAURENS...NORTHEASTERN BLECKLEY
AND NORTHERN DODGE COUNTIES UNTIL 500 PM EDT...

At 429 PM EDT...a strong thunderstorm was near Dexter, or 12 miles
southwest of Dublin...moving east at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dublin, Chester, Dexter, Dudley, Cadwell, Rentz, Montrose, Rowland,
Minter, Harlow, Goldsboro, Rebie and Lowery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3240 8331 3257 8326 3258 8324 3249 8270
      3227 8277 3226 8278
TIME...MOT...LOC 2029Z 282DEG 26KT 3246 8310

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:54 PM EDTSpecial Weather StatementFFCClayton, Fulton36 min
Aug 5, 9:20 PM EDTFlash Flood WarningFFCFulton5 hr
Aug 6, 4:00 PM EDTSpecial Weather StatementFFCBleckley30 min
Aug 6, 6:53 PM EDTSpecial Weather StatementFFCMacon37 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.